Alert archive / Illinois / Freeze Warnings in 2016

Freeze Warning 5, NWS Lincoln, IL

April 11, 201627 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Apr 11, 2016, 10:26 AM CDT for 27 counties in Illinois. It took effect at Apr 12, 2016, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2016, 10:26 AM CDT (15:26 UTC)
In effect from
Apr 12, 2016, 12:00 AM CDT
Expired
Apr 12, 2016, 8:16 AM CDT
In force
8 hr
Issued by
NWS Lincoln, IL
All 27 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

695 
WWUS73 KILX 111526
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1026 AM CDT MON APR 11 2016

...FREEZING TEMPERATURES RETURN TO CENTRAL ILLINOIS TONIGHT...

ILZ027>031-036>038-040>057-061-112330-
/O.NEW.KILX.FZ.W.0005.160412T0500Z-160412T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE
1026 AM CDT MON APR 11 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
TUESDAY. 

* TEMPERATURE...UPPER 20S TO AROUND 30 DEGREES DURING THE EARLY
  MORNING HOURS. SOME MIDDLE 20S WILL BE POSSIBLE IN NORMALLY
  COLDER LOCATIONS.

* IMPACTS...UNPROTECTED TENDER AND NEW VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
986 
WWUS73 KILX 111925
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT MON APR 11 2016

...FREEZING TEMPERATURES RETURN TO CENTRAL ILLINOIS OVERNIGHT...

ILZ027>031-036>038-040>057-061-120500-
/O.CON.KILX.FZ.W.0005.160412T0500Z-160412T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE
225 PM CDT MON APR 11 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT TUESDAY...

* TEMPERATURE...UPPER 20S TO AROUND 30 DEGREES LATER TONIGHT AND
  EARLY TUESDAY MORNING. MIDDLE 20S WILL BE POSSIBLE IN NORMALLY
  COLDER LOCATIONS...ESPECIALLY NORTHWEST OF THE ILLINOIS RIVER.

* IMPACTS...UNPROTECTED TENDER AND NEW VEGETATION MAY BE DAMAGED
  IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION. 

&&

$$

07/BARKER
868 
WWUS73 KILX 120208
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
908 PM CDT MON APR 11 2016

...FREEZING TEMPERATURES RETURN TO CENTRAL ILLINOIS OVERNIGHT...

ILZ027>031-036>038-040>057-061-121000-
/O.CON.KILX.FZ.W.0005.160412T0500Z-160412T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE
908 PM CDT MON APR 11 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY...

* TEMPERATURE...UPPER 20S TO AROUND 30 DEGREES LATER TONIGHT AND 
  EARLY TUESDAY MORNING. MIDDLE 20S WILL BE POSSIBLE IN NORMALLY 
  COLDER LOCATIONS...ESPECIALLY NORTHWEST OF THE ILLINOIS RIVER. 

* IMPACTS...UNPROTECTED TENDER AND NEW VEGETATION MAY BE DAMAGED 
  IF NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$
162 
WWUS73 KILX 120827
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
327 AM CDT TUE APR 12 2016

...FREEZING TEMPERATURES EARLY THIS MORNING...

ILZ027>031-036>038-040>057-061-121400-
/O.CON.KILX.FZ.W.0005.000000T0000Z-160412T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE
327 AM CDT TUE APR 12 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S
  AND LOWER 30S EARLY THIS MORNING. 

* IMPACTS...UNPROTECTED SENSITIVE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

BARNES
558 
WWUS73 KILX 121316
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
816 AM CDT TUE APR 12 2016

ILZ027>031-036>038-040>057-061-121430-
/O.CAN.KILX.FZ.W.0005.000000T0000Z-160412T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE
816 AM CDT TUE APR 12 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES HAVE WARMED WELL ABOVE FREEZING ACROSS CENTRAL
ILLINOIS AS OF 8 AM. 

$$
GEELHART

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 11, 7:05 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 11, 7:05 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
705 AM CDT MON APR 11 2016

.SHORT TERM...(Today)
ISSUED AT 326 AM CDT Mon Apr 11 2016

08z/3am surface analysis shows cold front along a Danville to
Taylorville line...with widespread showers and a few thunderstorms
occurring ahead of it across the SE KILX CWA.  The precipitation has
come to an end behind the boundary: however, areas of fog have
developed in the very moist low-level airmass.  The fog is
thickest/most widespread immediately to the north of the front where
winds are very light...then visibilities improve further north and
west where winds have increased and drier air is beginning to
trickle in from the northwest.  Based on expected position of the
boundary and the latest HRRR forecast, have included fog in the
early morning forecast along/south of a Danville to Taylorville
line.  Front will only make slow progress southward and with a wave
of low pressure tracking along it, showers will persist for much of
the day across the E/SE CWA. Models disagree on how far north the
precip will spread, with the GFS being the most aggressive with
the developing wave and thus the furthest north with the rain.
Meanwhile, higher-res models such as the NAM, Rapid Refresh, and
HRRR all maintain a weaker surface low and keep the precip further
south.  Given lack of a strong wave currently and only modest
upper support, think the weaker solution is the way to go.  As a
result, have confined PoPs to locations along/south of I-72...with
the heaviest rains remaining along/south of I-70.

.LONG TERM...(Tonight through Sunday)
ISSUED AT 326 AM CDT Mon Apr 11 2016

Once the surface wave tracks into the Ohio River Valley later today,
the front will get pulled southward and any lingering showers will
come to an end across the far SE CWA early this evening.  As another
strong Canadian high pressure builds in from the northwest, skies
will clear and temperatures will drop tonight.  Clear skies and
diminishing winds will allow good radiational cooling to develop,
which will cause lows to drop into the upper 20s and lower 30s.
As a result, a Freeze Warning will likely be needed...especially
for areas along and north of the I-70 corridor.

The high will be overhead on Tuesday, ensuring sunny but cool
conditions with highs in the lower to middle 50s.  Another
potentially frosty night will be in store Tuesday night as the ridge
axis remains overhead and lows dip back into the lower 30s.  After
that, a steady warming trend will be in store through the remainder
of the extended.  The persistent upper troughing over eastern
Canada/Great Lakes will be replaced by a ridge axis as blocking
develops across the CONUS by the end of the week.  The only possible
fly-in-the-ointment will be a weak upper wave projected to track
under the ridge axis across the mid-Mississippi River Valley into
the Tennessee River Valley Thursday into Friday.  So far, the models
are keeping this feature south of Illinois, but it will have to be
monitored over the next few runs to see if the track changes. For
now, am expecting warm and dry conditions right through next
weekend.  High temperatures will climb each and every day, reaching
the lower 70s by Saturday and Sunday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 700 AM CDT Mon Apr 11 2016

The cold front has progressed south of all the terminal sites
already this morning. CMI and DEC were the last to see the passage
in just the last few hours. CMI is the only site to still see LIFR
conditions with a ovc002 ceiling and 3/4sm BR fog. DEC has MVFR
vis at TAF start time. Upstream trends indicate CMI and DEC should
see VFR conditions develop by 15z at the latest. A band of rain
showers will persist south of I-72 today, but no rain is expected
at the terminal sites.

Winds behind the cold front will become NW and increase to 13g23kt
through the day. Northwest winds will diminish quickly tonight
under advancing high pressure, remaining 3-6kt overnight.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Shimon
Hazardous weather outlook, Apr 11, 4:26 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
426 AM CDT MON APR 11 2016

ILZ027>031-036>038-040>057-061-121100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-
PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
426 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND
WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

LOCALLY DENSE FOG WILL LINGER FOR A FEW HOURS EARLY THIS MORNING
AHEAD OF AN ADVANCING COLD FRONT. AREAS BETWEEN I-72 AND I-70 WILL
HAVE BETTER CHANCES OF SEEING THE FOG BEFORE SUNRISE.

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING TONIGHT,
CREATING A HAZARD FOR SENSITIVE EARLY SEASON GROWTH ON PLANTS AND
TREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TEMPERATURES ARE EXPECTED TO APPROACH FREEZING TUESDAY NIGHT,
WITH SUB-FREEZING TEMPERATURES MORE LIKELY EAST OF BLOOMINGTON TO
PARIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-121100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
426 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. SEVERE WEATHER IS
NOT EXPECTED, ALTHOUGH A FEW THUNDERSTORMS COULD PRODUCE PEA SIZE
HAIL AND HEAVY RAINS.

TEMPERATURES WILL APPROACH FREEZING TONIGHT, WITH FROST POSSIBLE.

THE WABASH RIVER WILL BE IN FLOOD OR GET TO FLOOD THE NEXT SEVERAL
DAYS WITH 1 TO 2 INCHES OF RAIN THAT HAS FALLEN. PARTS OF THE
LITTLE WABASH AND EMBARRAS RIVER WILL CLIMB ABOVE MINOR FLOOD
TODAY AND REMAIN ABOVE FLOOD FOR SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TEMPERATURES WILL APPROACH FREEZING TUESDAY NIGHT WITH FROST
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SHIMON

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:26 PM CDTRiver Flood WarningILXLawrence7 days

Nearby

Freeze Warnings in Illinois, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.